When Will My Meds Fail Me?
Aug 20, 2009
G'day Doctors from way down here in Australia.
I am a 37 year old HIV positive male. I have been positive for the last 5 years.
My last results, just returned today are: CD4: 940, CD4%: 36% and VL: undetectable (<50).
I was undetectable after two months of treatment.
I have absolutely NO side-effects with the meds. I miss one dose in the last 14 months. Other than that, for me, it's like taking 2 vitamin pills before I go to bed. That's it. Simple and effective.
Obviously, my response has been great, and my specialist (and I) are very happy with the progess.
But I would like to know.... is there a period in the future when my medications will fail and resistance set in? Is that guaranteed to happen? Is this virus so clever that it will eventually outwit and outsmart the medications and come back?
Every time I check my blood (every 3 months) I am scared that the virus is going to become detectable again, but so far, touch wood, it's all good.
Will it get to a point where I can't take this medication anymore? What does the future hold for me in terms of medication if and when my current medication stops working?
*IF* these fail, is dying a slow, agonising death a certainty?
Please try and reassure me what the future holds! I know that HAART is relatively new, but are there signs that even though current medications are so effective, there will come a time when resistance is inevitable?
Thanks for all your good work. Boy from Oz!
Response from Dr. Young
Hello Boy from Oz.
Thanks for your post from down-under.
With your viral responses and excellent (really) adherence, there's little reason to expect that you should have treatment failure or drug resistance. Save for the very uncommon issue of super infection with a drug resistant strain, loss of medications or deterioration in your adherence, I'd expect your first line treatment to work for many, many decades.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting An Early Sign Of HIV?
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- How To Stop Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.